Alert archive / Texas / Special Weather Statements in 2018

Special Weather Statement, NWS Austin/San Antonio, TX

June 18, 2018Val Verde County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 18, 2018, 7:21 PM CDT for Val Verde County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2018, 7:21 PM CDT (00:21 UTC)
Expired
Jun 18, 2018, 7:45 PM CDT
In force
24 min
Issued by
NWS Austin/San Antonio, TX

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 0.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1879 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS84 KEWX 190021
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT MON JUN 18 2018
 
TXZ183-190045-
Val Verde TX-
721 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Amistad Recreation Area - Governors Landing, or 13 miles northwest of
Del Rio, moving southwest at 15 mph.

Wind gusts up to 50 mph, small hail, and frequent cloud to ground 
lightning will be possible with this storm.

Locations impacted include...
Lake View, Amistad Village, Amistad Recreation Area - Governors
Landing, Amistad Recreation Area - Diablo East, Amistad Recreation
Area - Black Brush Point, Amistad Recreation Area - Long Point,
Cienegas Terrace, Amistad Recreation Area - Rock Quarry Campground,
Amistad Recreation Area - San Pedro Canyon, Amistad Recreation Area -
Rough Canyon, Amistad Recreation Area - Spur 406 Campground, Salem
Point, Amistad Recreation Area - 277 North Campground and Amistad
Recreation Area - 277 South Boat Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 2963 10102 2953 10085 2935 10096 2937 10101
      2939 10102 2944 10106 2946 10106 2947 10109
      2947 10111 2948 10113 2947 10115 2950 10117
TIME...MOT...LOC 0021Z 035DEG 14KT 2949 10107 

$$

TB3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:31 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 18, 6:31 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
631 PM CDT Mon Jun 18 2018

.AVIATION DISCUSSION...FOR 00Z TAF PERIOD...
Isolated SHRA mostly, with a few -TSRA cells around, will continue to
drift westward as tropical moisutre continues to advect into the
area the rest of the this evening and into the overnight hours.
Coverage is expected to generally increase overnight from east of the
I-35 corridor and spread to the I-35 terminals around the 7-8Z time
frame. Before then, MVFR and eventually IFR CIGs are expected to be
the first impact, then the SHRA. This will be the story at least
through the morning hours as very little improvement is expected, if
any. As we approach the afternoon hours tomorrow, this SHRA may start
to contain lightning, thus included TSRA and CB mention at 17Z in
the KAUS and KSAT TAFs.

&&

.PREV DISCUSSION... /ISSUED 228 PM CDT Mon Jun 18 2018/

SHORT TERM (Tonight through Tuesday Night)...
The lower- and mid-level low in the Gulf continues to chug northward
this afternoon with a couple of apparent mesoscale centers. The
subtropical ridge is still quashing most convection over West Texas,
but the centroid of the moist air blob will be over south central and
southeast Texas from tonight into midday Wednesday. With
precipitable water values well over two standard deviations and near
record values in the 2.2. to 2.5 inch range, and warm cloud depth
(LCL to -10C level) near 6 km, warm-rain collision-coalescence
processes should be near 100% rainfall efficiency. In our area, the
primary area for locally heavy rain should be along and east of U.S.
281, including metro Austin and San Antonio.

LONG TERM (Wednesday through Monday)...
The pieces of the blob should be picked up by a transiting low through
the Central Plains, in addition to pattern change forcing from the
subtropical ridge building over the area. The rain should end for
most places at sunset Wednesday, with totals ranging from two inches
or less west of U.S. 281, to 2-4 inches along the I-35 corridor, to
5-7 inches along the coastal plains, and maybe one or two spots a
little above seven inches. The rain should be spread out enough in
time through the next 48 hours to preclude flash flooding. However,
locally heavy downpours of 1-2 inches in two hours may cause some
ponding or standing water, and rivers east of the Hill Country will
generally rise over the next two days.

From Thursday into early next week, look for typical Texas summertime
weather under weak subtropical ridging, with highs in the mid to
upper 90s, lows in the mid 70s, and isolated afternoon storms on the
coastal plains, but most locations remaining dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  84  73  85  74 /  50  70  60  70  30
Austin Bergstrom Intl Airport  74  83  73  85  74 /  50  70  60  70  30
New Braunfels Muni Airport     73  84  73  86  74 /  50  70  60  60  30
Burnet Muni Airport            72  83  71  85  73 /  40  60  50  50  30
Del Rio Intl Airport           76  94  75  97  76 /  30  30  20  10  10
Georgetown Muni Airport        73  82  72  84  73 /  50  70  50  60  30
Hondo Muni Airport             74  88  73  90  75 /  40  60  40  40  30
San Marcos Muni Airport        73  84  73  85  74 /  50  70  60  70  30
La Grange - Fayette Regional   74  83  74  85  75 /  70  80  60  70  40
San Antonio Intl Airport       73  86  74  87  75 /  50  80  60  60  30
Stinson Muni Airport           75  86  75  87  76 /  50  70  60  60  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...TB3
Synoptic/Grids...05
Public Service/Data Collection...YB
Hazardous weather outlook, Jun 18, 4:27 AM CDT, 14 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
427 AM CDT Mon Jun 18 2018

TXZ171>173-183>194-202>209-217>225-228-190930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
427 AM CDT Mon Jun 18 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Tropical moisture will continue to move into our area today into
tonight. Locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tropical moisture lingers over our area through Thursday bringing
an extended rain event. Rainfall totals will average less than 1
inches across western areas, 1 to 3 inches along the I-35
corridor, and 3 to 5 inches east of 1-35. Isolated totals of 7
inches are possible mainly in the Coastal Plains. Localized
flooding could be possible within the higher amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT MON JUN 18 2018

TXZ183-190045-
Val Verde TX-
721 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Amistad Recreation Area - Governors Landing, or 13 miles northwest of
Del Rio, moving southwest at 15 mph.

Wind gusts up to 50 mph, small hail, and frequent cloud to ground
lightning will be possible with this storm.

Locations impacted include...
Lake View, Amistad Village, Amistad Recreation Area - Governors
Landing, Amistad Recreation Area - Diablo East, Amistad Recreation
Area - Black Brush Point, Amistad Recreation Area - Long Point,
Cienegas Terrace, Amistad Recreation Area - Rock Quarry Campground,
Amistad Recreation Area - San Pedro Canyon, Amistad Recreation Area -
Rough Canyon, Amistad Recreation Area - Spur 406 Campground, Salem
Point, Amistad Recreation Area - 277 North Campground and Amistad
Recreation Area - 277 South Boat Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 2963 10102 2953 10085 2935 10096 2937 10101
      2939 10102 2944 10106 2946 10106 2947 10109
      2947 10111 2948 10113 2947 10115 2950 10117
TIME...MOT...LOC 0021Z 035DEG 14KT 2949 10107

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:35 PM CDTSpecial Weather StatementEWXVal Verde40 min
Jun 19, 3:16 AM CDTFlash Flood WatchEWXDeWitt, Karnes, Lavaca40 hr

Nearby

Special Weather Statements in Texas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.